Jump to content

Pianojane: strong Lexapro withdrawal after 9 years - Fatigue


Pianojane

Recommended Posts

Hallo everyone.

I am from Germany, so sorry for my "bad" english sometimes..

i am 32 years old and i took lexapro for 9 years. 27 months ago i quit lexapro "cold" from 4 mg to 0 mg. The time before i tapered off my medicament about 6 months from 10 to 4 mg. Later i recognized that it was much too fast.

I got a lot of horrible(!) symptoms after quitting, i think the list of the withdrawal symptoms is too long to describe it now.

I have accepted my protracted withdrawal now with many waves and a very small amount of little "windows". The strongest symptom now is the extreme fatigue. It is not a common tiredness , it is so heavy and it comes in waves, nearly every day. Most of the time it comes along with headaches and heart racing. , brain fog /and or depersonalisation. Sometimes i feel drunk or i have drunk alcohol the day before. This feeling is so bad and i wanted to know¬† if anyone here has similar problems after lexapro or other antidepressants. It is to despair ūüėē

Thank you very much for your response!!ūüôā

 

2010-2019 Lexapro 20mg

2017-2019 reduced 20 mg - 10 mg

May 2019 - December 2019 reduced from 10 mg to 0 mg very quickly. Last 4 mg --> cold turkey!

Since cold turkey severe withdrawal symptoms; since March 2021- today almost every day the same symptoms: migraines, fatigue, depersonalisations

Link to comment
  • ChessieCat changed the title to Pianojane: Strong Lexapro withdrawal after 9 years - Fatigue
  • Administrator

Welcome, @Pianojane

 

I am sorry to hear you've had such a bad time.

 

One thing we do know is that drinking alcohol often makes withdrawal syndrome a lot worse. Every time you drink, you are refreshing your withdrawal syndrome. 

 

If you stopped drinking, you might very slowly stabilize from the drug withdrawal syndrome.

 

To help us out, follow these instructions Please put your drug and withdrawal history in your signature You may need to use a computer to do this.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • 4 weeks later...

@Pianojane

Hi there, and welcome to SA. 

I am also in protracted withdrawal post-lexapro. 

How are you doing?

A.

1996-2018 - misc. polypharmacy, incl. SSRIs, SNRIs, neuroleptics, lithium, benzos, stimulants, antihistamines, etc. (approx. 30+ drugs)

2012-2018 - 10mg lexapro/escitalopram (20mg?)    Jan. 2018 - 10mg -> 5mg, then from 5mg -> 2.5mg, then 0mg  -->  July 2018 - 0mg

2017(?)-2020 - vyvanse/lisdexamfetamine 60-70mg    2020-2021 - 70mg down to 0mg  -->  July 2021 - 0mg

March-April 2021 - vortioxetine 5-10mg (approx. 7 weeks total; CT)  -->  April 28th, 2021 - 0mg

supplements: magnesium powder (dissolved in water) as needed throughout the day; 1 tsp fish oil w/ morning meal; 2mg melatonin 

August 1, 2022 - 1 mg melatonin

 

Courage is fear that has said its prayers.  - Karle Wilson Baker

love and justice are not two. without inner change, there can be no outer change; without collective change, no change matters.  - Rev. angel Kyodo williams

Holding multiple truths. Knowing that everyone has their own accurate view of the way things are.  - text on homemade banner at Afiya house

 

I am not a medical professional; this is not medical advice. 

Link to comment
  • 1 month later...

Hallo everybody! sorry for the late reply. i am now in month 31 after 0 and still suffering from withdrawal symptoms. some days are better, some really bad and sometimes i get a huge wave. Is there any body who also suffers from such a long withdrawal? Lovely greetings, Pianojane

2010-2019 Lexapro 20mg

2017-2019 reduced 20 mg - 10 mg

May 2019 - December 2019 reduced from 10 mg to 0 mg very quickly. Last 4 mg --> cold turkey!

Since cold turkey severe withdrawal symptoms; since March 2021- today almost every day the same symptoms: migraines, fatigue, depersonalisations

Link to comment
  • Moderator

Hello, Piano Jane.  I'm sorry you are dealing with this, after 27 months.  Lexapro is an extremely powerful drug.  It took me 5 years to taper off, and my nervous system is still recovering, but it's better than it was.  

 

Hopefully you have given up the alcohol, as Altostrata wisely suggested?  And other mind altering substances?  

 

It is not uncommon to take years to recover from a cold turkey of psych drugs.  

 

Cold Turkey

 

Can you please give us specific information in your signature about your drug history for all drugs you are on and have been on, especially for the past 18-24 months?  It would be especially helpful to have the details of your drugs in a concise vertical list (no symptoms), only drug names, specific dates (as best you can say for example early March if you don't recall the day) and dosages of each medication decrease or increase.  Use this format:

 

Drug name: date, dose, date, dose, date, dose…

Drug name: date, dose, date, dose, date, dose…

Etcetera

 

Please read the link below for instructions.  This will allow us to give you the best guidance.  

 

How to List Drug History in Signature

 

Here is some important information about how these drugs actually work.  

 

How Psychiatric Drugs Remodel Your Brain

 

 

This helps you understand what withdrawal syndrome is: 

 

Video on Recovery from Psych Drugs

 

Windows and Waves Pattern of Stabilization

 

 

Here is a link with checklists of common WD symptoms: 

 

Dr Joseph Glenmullen Withdrawal Symptom Checklists

 

 

Here are some techniques to cope with symptoms: 

 

Non Drug Ways to Cope with Withdrawal Symptoms

 

Stability is really important when we are tapering off psych meds.  Please read the link about stability:

 

Keep It Simple, Slow, and Stable

 

 

We don't suggest many supplements, but 2 that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. It is suggested to add one at a time, and start with a low dose to see how it affects you. 


Magnesium

Omega 3 Fish Oil

 

Have you tried any magnesium or fish oil? 

Edited by getofflex

Please do not private message me or tag me.

 

***Please note this is not medical advice.  Discuss any decisions about your medical care with a doctor who understands psych meds and how to withdraw from them, if you can find one.

 

Lexapro   Started Apr 15 2010 - 10 mg;  started taper August 2017, recent taper info: Apr 2 '20  0.18 mg; Jul 16  0.17 mg, Aug 23  0.16 mg, Oct 7  0.15 mg, Nov 8 - 0.14, Jan 16 '21 - 0.13, Feb 7 - 0.12, Feb 22 - 0.11, Mar 26 - 0.10, May 21 - 0.09, June 15 - 0.08 Aug 16 - 0.07, Oct 6 - 0.06, Nov 21 0.05, Dec. 17 0.04, Jan 14 '22 0.03, Feb 19 0.02, Apr 18 0.01, May 15 0.005,  Jul 8, 0.00.  Psych Drug Free as of July 8, 2022!!  Woohoo!!!

other meds: Levothyroxine 75 mg

magnesium in small amounts at 4 AM, 3 PM, before bed

suppl AM: fish oil, flax oil, vit C, vit E, multivitamin, zinc

suppl 8 PM: magnesium 350 mg, Estroven, melatonin 2 mg

 

Paxil 2002 - 2010, switched to Lexapro 2010 

Trazodone 50 mg. 2002 - 2019, fast tapered in 2019 

Xanax 0.5 mg as needed 2002 - 2019, up to 3x weekly 

Link to comment
  • 1 month later...

Hallo! Thank you very much for your answer. Sorry for the late reply.

I think this with the "alcohol" was a misunderstanding. I don¬īt drink anything since i quit lexapro! I just feel like "drunk" very often. I also don¬īt take any other mind-altering substances.

The worst problems are the "migraines" who come together with the "fatigue" and the depersonalisation. I suffer from this about 1 1/2 year now, nearly every day . It is so hard to stand this. Is anyone here who has also experienced such symptoms?

Thank you very much ‚̧ԳŹ

 

 

2010-2019 Lexapro 20mg

2017-2019 reduced 20 mg - 10 mg

May 2019 - December 2019 reduced from 10 mg to 0 mg very quickly. Last 4 mg --> cold turkey!

Since cold turkey severe withdrawal symptoms; since March 2021- today almost every day the same symptoms: migraines, fatigue, depersonalisations

Link to comment
  • Administrator

We need you to summarize your drug and withdrawal history in your signature  before further discussion.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • ChessieCat changed the title to Pianojane: strong Lexapro withdrawal after 9 years - Fatigue

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy